It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board

Going off 'the pill"


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 09-01-2006, 10:37 AM   #1
MISSMAUDE
Newbie
(female)
 
Join Date: Aug 2006
Posts: 5
MISSMAUDE HB User
Question Going off 'the pill"

I'm considering going off of the pill, I've been taking it for continuously for 17 years. Any advice on what to expect?

 
Sponsors Lightbulb
   
Old 09-01-2006, 12:07 PM   #2
pinkkangaroo
Junior Member
(female)
 
Join Date: Jun 2006
Posts: 39
pinkkangaroo HB User
Re: Going off 'the pill"

Well i was only on the pill for about 4 years.....and then i stopped taking it about a 5 weeks ago at the end of the pack...after my period stopped, I had very light breakthrough bleeding for 2 days one day after my period stopped. Then it all went away and my next period came right on time and everything went smoothly. Throughout the month, i felt really weird for a while like a had no feelings...but obviously my hormones were out of whack and trying to even themselves out again. Overall though, i am so glad i stopped because i can tell now...i have wayyyy less mood swings, and i just feel soooo much better without all those synthetic hormones in me. O Ya, and my sex drive came back. so i guess you can really expect anything..but this was my experience. good luck

 
Old 09-01-2006, 02:36 PM   #3
Bracelet
Inactive
(female)
 
Join Date: Jul 2006
Posts: 678
Bracelet HB User
Re: Going off 'the pill"

Everyone's experiences are different when they go off the pill. I was expecting the worst, after reading all of the horror stories of what's been going on with so many women, post-pill. However, my experience hasn't been all that bad.

Since my final withdrawal bleed, I have had 2 normal REAL periods of my own, both of them right on time at 28 days. The first period I had practically no cramps, although the bleeding was heavy. This second period, which I'm still having, has slightly more painful cramps and way heavier bleeding. But I remember that happening the last time I tried to quit the pill.

I've had some headaches that I believe are due to quitting, but after being on the pill 14 years, I'm bound to have some type of reaction by removing a substance from my body that I'd been putting in for so long.

I'm relieved that my periods have been coming on time, because that seems to be one of the most common problems women coming off the pill have experienced. I've read so many stories of women coming off the pill not getting their periods for many, many months. If you go by what you read on these message boards, it appears as though NOT getting your period for a long time after quitting seems to be extremely common. So, in case that happens to you, don't freak out, because it's very common.

As to what else to expect, I don't know. Every woman is different, so anything could happen. But also nothing may happen. You may be just fine. But in any case, just make sure you start taking a really good multivitamin supplement, an extra B-Complex, Magnesium, Zinc and Omega 3 and 6 along with Vitex or Evening Primrose Oil supplements to help you in your transition.

I just read a very, very informative clinical study regarding women who were on the pill long-term and how it affected their body. Women on the pill had an extremely high incidence of very, very low zinc and magnesium, however an abnormally large concentration of copper in their blood. So, since the pill depeletes your zinc and mag reserve, you should definitely get on a regimen to bring that back up to an acceptable level.

 
Old 09-02-2006, 07:13 PM   #4
younggranny
Veteran
(female)
 
Join Date: Apr 2005
Posts: 336
younggranny HB User
Re: Going off 'the pill"

i was wondering the same thing. I have been on the pill for 18 years because of hormonal problems. I went on the pill when i was 29 and now i am 47. I wonder if i will go straight into menopause.What is evening primrose and what is it suppose to help with.

 
Old 09-08-2006, 02:37 PM   #5
MISSMAUDE
Newbie
(female)
 
Join Date: Aug 2006
Posts: 5
MISSMAUDE HB User
Re: Going off 'the pill"

Quote:
Originally Posted by Bracelet
I just read a very, very informative clinical study regarding women who were on the pill long-term and how it affected their body. Women on the pill had an extremely high incidence of very, very low zinc and magnesium, however an abnormally large concentration of copper in their blood. So, since the pill depeletes your zinc and mag reserve, you should definitely get on a regimen to bring that back up to an acceptable level.

Hi Bracelet,
Thank you for the information, I was wondering if you could advise me on where to find the clinical study to which you refer? I'd like to read it?

 
Old 09-11-2006, 06:01 AM   #6
Bracelet
Inactive
(female)
 
Join Date: Jul 2006
Posts: 678
Bracelet HB User
Re: Going off 'the pill"

The article is called, "The Pill, Hormone Replacement Therapy, Vascular and Mood Over-Reactivity and Mineral Imbalance" by Ellen C. Grant. It can be found in the Journal of Nutritional & Environmental Medicine (1998) volume 8, pages 105-116.

Last edited by Bracelet; 09-11-2006 at 06:03 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
I am now referred to as the "HOUSE" patient attaloss Open to All Other Health Topics 2 11-13-2009 12:33 PM
Placebo week - ovulation? apat82187 Birth Control 3 05-01-2008 11:48 PM
Anyone on or tried the "mini pill"? angelic4u Birth Control 2 08-29-2005 05:03 PM
Hormones after "The Pill"? Curls22 Bipolar Disorder 2 04-28-2005 10:34 PM
What side effects can I expect with Minovral (the "mini pill")? Iadinae Birth Control 3 04-15-2005 12:31 PM
Can anyone help with with the "peri zappers" and what you take? beautyqueen911 Menopause 2 08-05-2004 02:56 PM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:57 PM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!